Ohio, 2022

Hail and Damaging Winds in Ohio, May 3, 2022

May 3, 2022 · NWS ILN · 21 events in 8 counties and zones

Scattered thunderstorms developed during the afternoon hours ahead of a cold front moving through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$467,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon hours ahead of a cold front moving through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 3, 12:53 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, May 3, 12:53 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
153 PM EDT Tue May 3 2022

.SYNOPSIS...
Surface low pressure will track east-northeast through the
northern Ohio Valley today, ahead of an upper level trough of
low pressure. As the low exits Ohio to the northeast, a cold
front will cross the region and any showers lingering over the
south will come to a quick end this evening. High pressure in
the Great Lakes region will then prevail for Wednesday, keeping
a cool northerly flow over the region that will drop
temperatures slightly below normal.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Initial round of convection, sub-severe and supported by warm
and moist advection, will continue to lift to the northeast
through southwest and central Ohio through the remainder of the
morning/midday hours. Some heavy downpours will occur as these
move through, although no flooding is expected.

We are already seeing signs of clearing/breaks in the clouds
across portions of northern Kentucky and this will translate to
the north into the afternoon hours. Breaks will help boost
instability, with guidance suggesting at least pockets of higher
CAPE/instability, particularly along and east of a tighter
instability gradient that may set up near the I-71 corridor this
afternoon, and supporting organization of convection.

Areas that have seen clearing the longest and destabilize the
soonest will likely see the first signs of convective
initiation early this afternoon, most likely between 12pm and
2pm and within the Tri-state area. Activity initially may be
discrete, but eventually would likely morph into multi-cells or
even somewhat linear/line segment activity later this afternoon.
There may be multiple rounds as well, with the actual cold
front really not making into the CWA until early evening, so
can't rule out convection until the front actually moves
through.

The primary severe weather window looks to be around or shortly
after noon until about 8 pm. Damaging straight line winds will
be the primary threat, however instances of large hail and even
a couple of tornadoes will be possible particularly with
convection that may be discrete. Given the fact that convection
is expected to be progressive, the risk for flooding is
relatively low.

High temperatures will range from the lower 70s north to near 80
further south into northern Kentucky.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Storms along and ahead of the front will continue to pose a
threat for severe conditions this evening, but lapse rates will
be on the decrease and the front will exit southeastern and
southern CWA before midnight. Upper level winds will not be as
strong to help support storms, and the severe threat will
rapidly decrease after 8 pm.

The influx of cooler air will create a lower stratus deck
overnight, and push low temperatures into the lower 50s in most
areas, some upper 40s to the northwest and mid 50s to the
southeast.

Any clear skies on Wednesday will fill in relatively quickly as
the cold air being pushed in on northerly winds keeps highs in
the low to mid 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An upper level low pressure system will shift east from the
central Plains on Thursday to the upper Ohio Valley through the
day on Friday. Strengthening low and mid level flow ahead of
this will allow for increasing moisture advection up into our
area Thursday into Thursday night. This will lead to a
developing chance of showers and thunderstorms heading into
Thursday night with widespread pcpn then continuing for Friday
into Friday night. Temperatures will remain relatively seasonal
with highs both Thursday and Friday mostly in the upper 60s to
lower 70s.

Additional mid level short wave energy will drop down across
the lower Great Lakes Friday night with a secondary trough axis
pivoting down across the upper Ohio Valley through the day on
Saturday. This will lead to some additional chances for showers
and a few thunderstorms through the day on Saturday. Slightly
cooler temperatures are expected for Saturday with highs in the
mid to possibly upper 60s.

Mid and upper level ridging will then build into the region
through early next week. This should help keep us mainly dry and
result in a warming trend. Highs on Sunday will be in the upper
60s to mid 70s with highs on Monday in the 75 to 80 degree
range.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
In the wake of morning thunderstorms, clearing has taken place
and the atmosphere is destabilizing. This will result in a
quick development of new thunderstorms through mid-afternoon.
Thunderstorms with visibility restrictions have been included
within the 18Z TAF cycle with main impact time from 19Z-23Z --
amendments with enhanced wind gusts may become necessary as
storms start to affect individual terminals. Thunderstorms
should wane/move east by 00Z as a cold front approaches and then
moves through shortly after dark. Cold frontal passage will
initiate a wind shift to the west/northwest. Despite the wind
shift, lingering low level moisture is expected to result in
stratus development. Generally went with IFR cigs developing
overnight. Stratus with low cigs likely lasts well into the day
on Wednesday.

OUTLOOK...MVFR ceilings to IFR ceilings will develop Tuesday
night and continue into Wednesday. MVFR ceilings and
visibilities are likely Thursday night into Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...BPP
SHORT TERM...Franks
LONG TERM...JGL
AVIATION...BPP
Hazardous weather outlook, May 3, 4:30 AM EST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
530 AM EDT Tue May 3 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
530 AM EDT Tue May 3 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Strong to severe storms are likely this afternoon and early evening.
Damaging winds, torrential rainfall, and large hail are expected to
be the greatest threat with these storms. A tornado or two is also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 3, 1:13 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
213 PM EDT Tue May 3 2022

KYZ089-090-094-095-031845-
Carroll KY-Owen KY-Gallatin KY-Grant KY-
213 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN CARROLL,
GRANT, CENTRAL OWEN AND EASTERN GALLATIN COUNTIES THROUGH 245 PM
EDT...

At 212 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 45 mph, penny size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Owenton, Glencoe, Sanders,
Sparta, Worthville, Gratz, Stewartsville, Wheatley, New Liberty, Camp
Northward, Elmer Davis Lake, Sherman, Elliston, Cherry Grove, Long
Ridge, Eagle Hill and Twin Bridges.

This includes I-75 in Kentucky between mile markers 149 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3850 8499 3852 8498 3852 8501 3853 8502
      3856 8501 3857 8504 3857 8505 3861 8508
      3878 8467 3878 8466 3879 8466 3880 8463
      3857 8448 3846 8495
TIME...MOT...LOC 1812Z 237DEG 41KT 3859 8493

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

AR
Special weather statement, May 3, 1:16 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Tue May 3 2022

INZ066-073-074-OHZ070-077-031845-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
216 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN,
NORTHEASTERN RIPLEY, DEARBORN, NORTHWESTERN HAMILTON AND SOUTHWESTERN
BUTLER COUNTIES THROUGH 245 PM EDT...

At 216 PM EDT, a strong thunderstorm was located 7 miles west of
Bright, moving northeast at 40 mph.

HAZARD...Wind gusts up to 45 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Harrison, Lawrenceburg, Greendale, Aurora, Brookville, Bright, Hidden
Valley, Ross, Cleves, Shawnee, Taylor Creek, Dry Ridge, Blue Jay,
Dunlap, Colerain Township, Miami Heights, Skyline Acres, Guilford,
Logan and Manchester.

This includes the following Interstates...
 I-74 in Indiana between mile markers 152 and 171.
 I-74 in Ohio between mile markers 0 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3905 8500 3930 8518 3952 8485 3923 8457
TIME...MOT...LOC 1816Z 240DEG 37KT 3922 8499

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, May 3, 1:34 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT Tue May 3 2022

OHZ063-073-080-031900-
Highland OH-Ross OH-Fayette OH-
234 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
FAYETTE, EASTERN HIGHLAND AND SOUTHWESTERN ROSS COUNTIES THROUGH 300
PM EDT...

At 233 PM EDT, a strong thunderstorm was located over Hillsboro,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 45 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Hillsboro, Greenfield, Leesburg, Marshall, Bainbridge, Rocky Fork
Point, Highland Holiday, Russell, New Market, South Salem, Rocky Fork
Lake, East Monroe, Samantha, Rainsboro, Paint Creek State Park,
Berrysville, New Martinsburg and Highland County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 900 PM EDT for central and
southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3906 8362 3921 8375 3944 8340 3926 8319
      3920 8333 3920 8335 3918 8336
TIME...MOT...LOC 1833Z 234DEG 41KT 3918 8361

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, May 3, 1:40 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
240 PM EDT Tue May 3 2022

KYZ090>093-095-096-031915-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Gallatin KY-Grant KY-
240 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF KENTON, CAMPBELL,
SOUTHERN BOONE, NORTHERN GRANT, NORTHERN PENDLETON AND EASTERN
GALLATIN COUNTIES THROUGH 315 PM EDT...

At 240 PM EDT, a strong thunderstorm was located near Crittenden,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 45 mph, penny size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Covington, Independence, Alexandria, Highland Heights, Taylor Mill,
Williamstown, Walton, Claryville, Crittenden, Wilder, Dry Ridge,
Silver Grove, Butler, Melbourne, Cold Spring, Ryland Heights,
Crestview, Fairview, Visalia and Atwood.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 64 and 77.
 I-75 in Kentucky between mile markers 157 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Indiana...and northern Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3868 8478 3872 8479 3872 8480 3878 8482
      3879 8481 3881 8482 3905 8442 3904 8441
      3904 8439 3876 8422 3875 8423 3862 8476
TIME...MOT...LOC 1840Z 235DEG 33KT 3875 8471

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

AR
Special weather statement, May 3, 1:41 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Tue May 3 2022

OHZ055-063>065-073-031915-
Fairfield OH-Ross OH-Fayette OH-Franklin OH-Pickaway OH-
241 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, NORTHWESTERN FAIRFIELD, EAST CENTRAL FAYETTE, PICKAWAY AND
NORTHWESTERN ROSS COUNTIES THROUGH 315 PM EDT...

At 240 PM EDT, a strong thunderstorm was located near New Holland,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 45 mph, nickel size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Columbus, Lancaster, Grove City, Pickerington, Washington Court
House, Circleville, Bexley, Canal Winchester, Groveport, Ashville,
South Bloomfield, Williamsport, New Holland, Whitehall, Obetz,
Commercial Point, Royalton, Lithopolis, Fox and Carroll.

This includes the following Interstates...
 I-70 in Ohio between mile markers 100 and 110.
 I-71 in Ohio between mile markers 95 and 105, and between mile
markers 107 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 900 PM EDT for central and
southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3980 8257 3940 8326 3952 8345 3970 8327
      3970 8325 3971 8325 4000 8296
TIME...MOT...LOC 1840Z 222DEG 35KT 3952 8330

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, May 3, 1:43 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT Tue May 3 2022

INZ066-OHZ070-071-077-031915-
Franklin IN-Hamilton OH-Warren OH-Butler OH-
243 PM EDT Tue May 3 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
FRANKLIN, NORTHWESTERN HAMILTON, BUTLER AND SOUTHWESTERN WARREN
COUNTIES THROUGH 315 PM EDT...

At 243 PM EDT, a strong thunderstorm was located near Harrison,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 45 mph, penny size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Trenton, Springdale, Harrison, South Middletown, West
Chester, Ross, Seven Mile, Taylor Creek, Williamsdale, Olde West
Chester, Four Bridges, Dunlap and Wetherington.

This includes the following Interstates...
 I-71 in Ohio near mile marker 23.
 I-74 in Ohio between mile markers 1 and 3.
 I-75 in Ohio between mile markers 18 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Indiana...and southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3941 8487 3957 8451 3957 8448 3958 8448
      3959 8446 3959 8441 3932 8427 3924 8481
      3930 8482 3931 8483
TIME...MOT...LOC 1843Z 240DEG 32KT 3932 8477

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

AR

The radar

The Cincinnati radar (KILN), 63 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Butler

When
May 3, 1:58 PM EST to 2:00 PM EST
Where
Butler County, 0.53 mi W of Hamilton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.400, -84.560

A few trees and power poles were downed on Woodford Street and Liberty Avenue. A car was also damaged.

Thunderstorm Wind, Fairfield

When
May 3, 1:59 PM EST to 2:01 PM EST
Where
Fairfield County, 3.26 mi W of Royalton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.723, -82.831

Several trees and power lines were downed near the corner of State Routes 674 and 752.

Thunderstorm Wind, Fairfield

When
May 3, 1:59 PM EST to 2:01 PM EST
Where
Fairfield County, 3.19 mi W of Royalton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
39.730, -82.830

A barn and a silo were damaged along State Route 674.

Hail, Fairfield

When
May 3, 2:04 PM EST to 2:06 PM EST
Where
Fairfield County, 1.74 mi WNW of Hooker
Measured
1 in hail
Reported by
Public
Coordinates
39.760, -82.700

Hail, Fairfield

When
May 3, 2:06 PM EST to 2:08 PM EST
Where
Fairfield County, 1.06 mi E of Campground
Measured
1.75 in hail
Reported by
Public
Coordinates
39.730, -82.630

Hail, Fairfield

When
May 3, 2:08 PM EST to 2:10 PM EST
Where
Fairfield County, 0.87 mi NW of Hooker
Measured
1.5 in hail
Reported by
Public
Coordinates
39.760, -82.680

Hail, Fairfield

When
May 3, 2:12 PM EST to 2:14 PM EST
Where
Fairfield County, Lancaster
Measured
2.5 in hail
Property damage
$200,000
Reported by
Public
Coordinates
39.720, -82.600

Numerous houses in the Lancaster area had siding and roof damage caused by the large hail.

Hail, Fairfield

When
May 3, 2:14 PM EST to 2:16 PM EST
Where
Fairfield County, 2.76 mi S of Baltimore
Measured
2 in hail
Reported by
Public
Coordinates
39.810, -82.600

Hail, Fairfield

When
May 3, 2:15 PM EST to 2:17 PM EST
Where
Fairfield County, 1.74 mi ENE of Dumontville
Measured
1.5 in hail
Reported by
Public
Coordinates
39.780, -82.590

Hail, Fairfield

When
May 3, 2:16 PM EST to 2:18 PM EST
Where
Fairfield County, 0.53 mi W of Baltimore
Measured
1.75 in hail
Property damage
$150,000
Reported by
Public
Coordinates
39.850, -82.610

Numerous houses in the Baltimore area had siding and roof damage caused by the large hail.

Thunderstorm Wind, Clinton

When
May 3, 2:46 PM EST to 2:48 PM EST
Where
Clinton County, 2.14 mi NNW of Cuba
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.376, -83.892

A tree was downed on Yankee Road.

Thunderstorm Wind, Fayette

When
May 3, 3:15 PM EST to 3:17 PM EST
Where
Fayette County, 0.92 mi ESE of West Lancaster
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.617, -83.603

A semi-trailer was blown over near I-71 and State Route 435.

Thunderstorm Wind, Fayette

When
May 3, 3:15 PM EST to 3:17 PM EST
Where
Fayette County, 1.92 mi E of Jeffersonville
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
39.654, -83.534

Around 10 travel campers were overturned at an RV lot.

Thunderstorm Wind, Fayette

When
May 3, 3:36 PM EST to 3:38 PM EST
Where
Fayette County, 2.14 mi NNE of Parrott
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.650, -83.520

A few trees were downed and a barn was damaged.

Thunderstorm Wind, Fayette

When
May 3, 3:36 PM EST to 3:38 PM EST
Where
Fayette County, 2.11 mi NE of Jeffersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.670, -83.540

Several power poles were downed in the Jeffersonville area.

Thunderstorm Wind, Ross

When
May 3, 3:57 PM EST to 3:58 PM EST
Where
Ross County, 0.69 mi N of Chllcth Ross Co Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.440, -83.020

Thunderstorm Wind, Ross

When
May 3, 4:00 PM EST to 4:02 PM EST
Where
Ross County, 0.24 mi NNW of Chillicothe
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.333, -82.982

A large tree was downed along East Main Street. Several large branches were also downed in the area.

Thunderstorm Wind, Franklin

When
May 3, 4:05 PM EST to 4:07 PM EST
Where
Franklin County, 0.47 mi E of Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.880, -83.071

A tree was downed on Knapp Drive.

Thunderstorm Wind, Pickaway

When
May 3, 4:11 PM EST to 4:13 PM EST
Where
Pickaway County, 1.33 mi ENE of Circleville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.610, -82.928

A few large trees were downed on Nicholas Drive.

Thunderstorm Wind, Fairfield

When
May 3, 4:31 PM EST to 4:33 PM EST
Where
Fairfield County, 0.6 mi WSW of Hooker
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.747, -82.681

A tree fell onto a house on Lithopolis Road.

Thunderstorm Wind, Hocking

When
May 3, 4:41 PM EST to 4:43 PM EST
Where
Hocking County, 2.49 mi WSW of Logan Owens Fld Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.589, -82.414

Numerous trees were downed at a property on Walnut Dowler Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012312, 1012313, 1012314, 1012304, 1012305, 1012307, 1012308, 1012309, 1012310, 1012311, 1012315, 1012316, 1012317, 1012318, 1012319, 1012324, 1012326, 1012320, 1012321, 1012322, 1012323.